Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Oct 23, 2005, 11:17 AM CDT for 37 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2005, 11:17 AM CDT (16:17 UTC)
- Expired
- Oct 23, 2005, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 37 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 231617 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1117 AM CDT SUN OCT 23 2005 ...WIND ADVISORY IN EFFECT FOR MOST OF NORTH TEXAS THROUGH 4 PM... .STRONG NORTHERLY WINDS BEHIND A COLD FRONT HAVE RESULTED IN SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 40 MPH. THE WIND ADVISORY IS FOR AREAS JUST SOUTH OF A MID LEVEL CLOUD DECK LOCATED NEAR THE RED RIVER WHERE LOW LEVEL LAPSE RATES ARE MOST UNSTABLE AND ARE ALLOWING FOR SUBSTANTIAL MIXING OF STRONGER WINDS ALOFT. THE SOUTHEASTERN COUNTIES OF NORTH TEXAS ARE NOT INCLUDED AS BEST PRESSURE RISES AND 850 MB WINDS WILL BE TO THEIR NORTHWEST. WINDS SHOULD DIMINISH BELOW CRITERIA BY 4 PM. TXZ094-095-102>107-115>123-129>135-141>146-156>161-174-232100- /X.NEW.KFWD.WI.Y.0004.051023T1617Z-051023T2100Z/ FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-COMANCHE- MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-LIMESTONE-MILAM- INCLUDING THE CITIES OF...BONHAM...PARIS...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT... CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT... EAST TAWAKONI...CISCO...EASTLAND...RANGER...GORMAN... STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...COMANCHE...DE LEON... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE 1117 AM CDT SUN OCT 23 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR MOST AREAS OF NORTH TEXAS. THE EXTREME NORTHWESTERN AND SOUTHEASTERN COUNTIES OF NORTH TEXAS ARE NOT INCLUDED IN THE WIND ADVISORY. A STRONG COLD FRONT HAS MOVED ACROSS NORTH TEXAS THIS MORNING...RESULTING IN NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH. THESE WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS BEFORE SUBSIDING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LOOSE OBJECTS OUTSIDE SHOULD BE SECURED. $$ 92
2 follow-up statements
000 WWUS74 KFWD 232033 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT SUN OCT 23 2005 ...WIND ADVISORY IN EFFECT FOR SOUTHERN PORTIONS OF NORTH TEXAS THROUGH 6 PM... .DISCUSSION...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE FOR AREAS NORTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. TO THE SOUTH OF THIS LINE A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE WINDS ARE IN THE WAKE OF A STRONG COLD FRONT WHICH PUSHED THROUGH NORTH TEXAS THIS MORNING. TXZ147-148-162-175-232300- /X.EXB.KFWD.WI.Y.0004.000000T0000Z-051023T2300Z/ FREESTONE-ANDERSON-LEON-ROBERTSON- INCLUDING THE CITIES OF...TEAGUE...FAIRFIELD...PALESTINE... BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE...FRANKLIN... CALVERT 333 PM CDT SUN OCT 23 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A STRONG COLD FRONT WHICH MOVED THROUGH NORTH TEXAS THIS MORNING HAS RESULTED IN NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS BEFORE SUBSIDING THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LOOSE OBJECTS OUTSIDE SHOULD BE SECURED. $$ TXZ135-142>146-156>161-174-232300- /X.EXT.KFWD.WI.Y.0004.000000T0000Z-051023T2300Z/ HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL- BELL-MCLENNAN-FALLS-LIMESTONE-MILAM- INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...CAMERON...ROCKDALE 333 PM CDT SUN OCT 23 2005 ...WIND ADVISORY EXTENDED UNTIL 6 PM CDT THIS EVENING... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 6 PM CDT THIS EVENING. NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. THESE WINDS WILL FINALLY BEGIN TO DIMINISH THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LOOSE OBJECTS OUTSIDE SHOULD BE SECURED. $$ TXZ094-095-102>107-115>123-129>134-141-232145- /X.CON.KFWD.WI.Y.0004.000000T0000Z-051023T2100Z/ FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE- INCLUDING THE CITIES OF...BONHAM...PARIS...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...BRECKENRIDGE... MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON... DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT... CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT... EAST TAWAKONI...CISCO...EASTLAND...RANGER...GORMAN... STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...COMANCHE...DE LEON 333 PM CDT SUN OCT 23 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... WINDS ARE SUBSIDING OVER THE NORTHERN PORTIONS OF THE WIND ADVISORY AREA THAT WAS ISSUED EARLIER THIS MORNING. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM FOR LOCATIONS GENERALLY NORTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. $$ 92
000 WWUS74 KFWD 232252 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 552 PM CDT SUN OCT 23 2005 TXZ135-142>148-156>162-174-175-240000- /X.EXP.KFWD.WI.Y.0004.000000T0000Z-051023T2300Z/ HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-ANDERSON- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM- ROBERTSON- INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY... GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...FAIRFIELD... PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN... TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK... BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...ROCKDALE... HEARNE...FRANKLIN...CALVERT 552 PM CDT SUN OCT 23 2005 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... GUSTY NORTH WINDS WILL CONTINUE TO DIMINISH ACROSS NORTH TEXAS THIS EVENING. A FEW WIND GUSTS UP TO 30 MPH WILL STILL BE POSSIBLE THROUGH 8 PM THIS EVENING IN THE WACO...TEMPLE...AND KILLEEN AREAS. WIND SPEEDS WILL DIMINISH INTO THE 10 TO 20 MPH ACROSS ALL OF NORTH TEXAS BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 23, 11:10 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 23, 11:10 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1110 AM CDT SUN OCT 23 2005 .PUBLIC UPDATE... WE WILL UPDATE THE ZONES AND ISSUE A WIND ADVISORY...FOR ALL BUT THE EXTREME NORTH AND EXTREME SOUTHEASTERN ZONES. EVAPORATIVE COOLING FROM A BAND OF LIGHT RAIN AND VIRGA SHOWERS ACROSS NORTHERN PORTIONS OF THE AREA IS AUGMENTING THE GUSTY NORTH WINDS...TO SPEEDS OF 25 TO 35 MPH...WITH A FEW GUSTS SLIGHTLY ABOVE 40 MPH. THE WINDS WILL DIMINISH ABOUT 400 PM...AS ELEVATED CONVECTION AND PRESSURE GRADIENTS BOTH DIMINISH ACROSS THE AREA. WILL ALSO MAKE SOME ADJUSTMENTS TO TEMPERATURES...CLOUDS...AND LIGHT PRECIPITATION. .AVIATION... COLD FRONT HAS SWEPT THROUGH METROPLEX AIRPORTS ALREADY AND IT WL MOVE THROUGH KACT AFTER 12Z. GUSTY N FLOW WL LINGER ACROSS THE REGION FOR MOST OF THE DAY...BEFORE GRADIENT RELAXES ENOUGH FOR 5 TO 10 KTS LATE TONIGHT. SOME LIGHT SHRA WILL ALSO FALL FROM MAINLY MID LEVEL CLOUDS AFTER THE FRONTAL PASSAGE. && .UPDATE... 620 AM... ELEVATED SHOWERS CONTINUE TO FORM IN SOUTHWEST OKLAHOMA THIS MORNING. MOISTURE APPEARS TO BE A LITTLE DEEPER THAN EARLIER ANTICIPATED SO THE SPRINKLES WE HAD MENTIONED ACROSS THE NORTHERN HALF OF THE REGION MAY BE MORE SUBSTANTIAL. WILL SEND OUT A QUICK UPDATE TO RAISE THE POPS SLIGHTLY. MOST AREAS WILL STILL NOT RECEIVE MEASURABLE RAIN SO WILL KEEP POPS AT 20 PERCENT. && .DISCUSSION... 411 AM A FAIRLY STRONG COLD FRONT...CURRENTLY JUST SOUTH OF THE RED RIVER... WILL CONTINUE MOVING SOUTH AROUND 35 MPH. GUSTY NORTH WINDS BETWEEN 15 AND 25 MPH WITH SOME GUSTS AROUND 30 MPH WILL PREVAIL TODAY BEHIND THE FRONT. ELEVATED MOISTURE BETWEEN ABOUT 5000 AND 10000 FT WILL KEEP POST FRONTAL SKIES MOSTLY CLOUDY. THERE STILL MAY BE A FEW SPRINKLES TODAY BUT MEASURABLE RAIN IS NOT EXPECTED. TEMPERATURES ALONG THE RED RIVER COUNTIES WILL MOST LIKELY REMAIN IN THE 50S THROUGH THE AFTERNOON. MOST OTHER LOCATIONS MAY SEE A LITTLE WARMING DUE TO SOME BRIEF MORNING SUN BUT SHOULD ONLY MAKE IT INTO THE 60S. PRESSURE GRADIENT WILL RELAX TONIGHT AND WIND SPEEDS WILL DROP OFF QUICKLY. CLOUDS WILL ALSO BE ON THE DECREASE TONIGHT AND THIS WILL ALLOW TEMPERATURES TO COOL INTO UPPER 30S TO LOWER 40S. IF THE WIND CAN FALL OFF ENOUGH A FEW RURAL AREAS MAY EVEN EXPERIENCE BRIEF MORNING FROST. MONDAY THROUGH WEDNESDAY WILL BE DRY AND RELATIVELY COOL. LOW LEVEL MOISTURE WILL SLOWLY INCREASE WEDNESDAY AS A WEAK SURFACE TROUGH DEVELOPS IN SOUTHEAST COLORADO. MAY EVEN SEE A FEW SHOWERS THURSDAY AS A SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION. UPPER RIDGE WILL BUILD OVER NORTH TEXAS ON THE WEEKEND AND BRING WARMER TEMPERATURES AN LITTLE CHANCE FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 39 66 44 / 10 10 10 0 WACO, TX 69 40 67 40 / 10 10 10 0 PARIS, TX 62 38 63 41 / 10 10 10 0 DENTON, TX 62 38 66 41 / 10 10 10 0 MCKINNEY, TX 62 38 65 41 / 10 10 10 0 DALLAS, TX 63 39 66 44 / 10 10 10 0 TERRELL, TX 64 40 67 42 / 10 10 10 0 CORSICANA, TX 67 41 67 41 / 10 10 10 0 TEMPLE, TX 70 40 68 41 / 10 10 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /79
Hazardous weather outlook, Oct 23, 3:55 AM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 355 AM CDT SUN OCT 23 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 355 AM CDT SUN OCT 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS FROM 15 TO 25 MPH WILL CREATE ROUGH AND CHOPPY WATERS ACROSS NORTH TEXAS TODAY. BOATERS SHOULD EXERCISE CAUTION WHEN VENTURING OUT ON AREA LAKES. THE GUSTY NORTH WINDS WILL ALSO INCREASE THE POTENTIAL FOR WILDFIRES TODAY. WIND SPEEDS SHOULD FALL INTO THE 10 TO 20 MPH RANGE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.